Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/44747
Title: Dynamic Criteria: a Longitudinal Analysis of Professional Basketball Players" Outcomes
Author: García-Izquierdo, A.L.
Ramos-Villagrasa, P.J.
Navarro Cid, José
Keywords: Caos (Teoria de sistemes)
Teories no lineals
Mètode longitudinal
Esports
Basquetbol
Chaotic behavior in systems
Nonlinear theories
Longitudinal method
Sports
Basketball
Issue Date: 15-Oct-2012
Publisher: Universidad Complutense de Madrid
Abstract: This paper describes the fluctuations of temporal criteria dynamics in the context of professional sport. Specifically, we try to verify the underlying deterministic patterns in the outcomes of professional basketball players. We use a longitudinal approach based on the analysis of the outcomes of 94 basketball players over ten years, covering practically players" entire career development. Time series were analyzed with techniques derived from nonlinear dynamical systems theory. These techniques analyze the underlying patterns in outcomes without previous shape assumptions (linear or nonlinear). These techniques are capable of detecting an intermediate situation between randomness and determinism, called chaos. So they are very useful for the study of dynamic criteria in organizations. We have found most players (88.30%) have a deterministic pattern in their outcomes, and most cases are chaotic (81.92%). Players with chaotic patterns have higher outcomes than players with linear patterns. Moreover, players with power forward and center positions achieve better results than other players. The high number of chaotic patterns found suggests caution when appraising individual outcomes, when coaches try to find the appropriate combination of players to design a competitive team, and other personnel decisions. Management efforts must be made to assume this uncertainty.
Note: Reproducció del document publicat a: http://dx.doi.org/10.5209/rev_SJOP.2012.v15.n3.39403
It is part of: Spanish Journal of Psychology, 2012, vol. 15, num. 3, p. 1133-1146
Related resource: http://dx.doi.org/10.5209/rev_SJOP.2012.v15.n3.39403
URI: http://hdl.handle.net/2445/44747
ISSN: 1138-7416
Appears in Collections:Articles publicats en revistes (Psicologia Social i Psicologia Quantitativa)

Files in This Item:
File Description SizeFormat 
606622.pdf1.1 MBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.